MAUDE Adverse Event Report: TRAY SPN SPT24G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

TRAY SPN SPT24G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Model Number 405637
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 06/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Suspect product name and strength: bupivacaine hcl (0.75%) with dextrose (8.25%), 2 ml (marcaine).Pma/510k number: enforcement discretion.
 
Event or Problem Description
It was reported that tray spn spt24g3.5 l/b-d/e failed to work.The following information was provided by the initial reporter: "it was reported that the marcaine in the spinal tray is compromised.Event description per attached email states: there is concern that these lots have issues with the marcaine that is supplied in the trays.There have been a few reports.Pt scheduled for c/section this am was positioned for a spinal in or.Dr.Administered spinal anesthesia without difficulty, was confident in placement.Patient did not receive adequate anesthesia to proceed with c/section, case was converted to general anesthesia and proceeded without incident.Dr.Was concerned that this is the second such case in 36 hours.He had the same incident on a patient on 6/14 at 2100.Again, dr.Was confident the placement was appropriate, but patient did not receive adequate anesthesia for the procedure and required general anesthesia.Dr.Is concerned that the marcaine in the spinal trays is compromised.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The suspect product listed in the c tab was reported erroneously.There was no reportable adverse drug event and therefore the c tab should be disregarded.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-08-07.Investigation summary a review of the device history record noted no issues relating to the reported failure mode for 405637 lot # 0001348196.Three unopened trays samples of 405637 / 0001348196 - bupivacaine hcl (0.75%) were received.The fluid color and overall appearance did appear acceptable.The investigation was not able to identify or confirm any contribution to the reported failure mode from the factors noted above.Per an inspection of the retain samples for this vendor lot, the color and overall appearance are acceptable for drug part #8301694 with raw material lot #10003088822.All indicators suggest product 405637 lot # 0001348196 contained a drug with acceptable potency.In addition, the stability program tests one sample of bupivacaine on a yearly basis.The bupivacaine potency result met acceptance criteria and the assay results were all within the specification.All indicators suggest product 405637 contained a drug with acceptable potency.In addition, mannford¿s stability program runs a single lot each year to ensure our processes does not affect the product.Based on the complaint investigation, the failure mode could not be confirmed and as a result a probable root cause could not be identified.Since no probable root cause was identified for this failure mode, the investigation was not able to identify any corrective actions for this complaint.
 
Event or Problem Description
It was reported that tray spn spt24g3.5 l/b-d/e failed to work.The following information was provided by the initial reporter: "it was reported that the marcaine in the spinal tray is compromised.Event description per attached email states: there is concern that these lots have issues with the marcaine that is supplied in the trays.There have been a few reports.Pt scheduled for c-section this am was positioned for a spinal in or.Dr.Administered spinal anesthesia without difficulty, was confident in placement.Patient did not receive adequate anesthesia to proceed with c-section, case was converted to general anesthesia and proceeded without incident.Dr.Was concerned that this is the second such case in 36 hours.He had the same incident on a patient on (b)(6) at 2100.Again, dr.Was confident the placement was appropriate, but patient did not receive adequate anesthesia for the procedure and required general anesthesia.Dr.Is concerned that the marcaine in the spinal trays is compromised.".

Brand Name
TRAY SPN SPT24G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10477828
Report Number2243072-2020-01325
Device Sequence Number3120197
Product Code CAZ
UDI-Device Identifier00382904056377
UDI-Public00382904056377
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number405637
Device Catalogue Number405637
Device Lot Number0001348196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
02/05/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/08/2020
02/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;